Alert archive / Hawaii / High Wind Warnings in 2013
High Wind Warning 3, NWS Honolulu, HI
NWS Honolulu, HI issued this high wind warning at Feb 26, 2013, 9:54 AM HST for Hawaii County, Hawaii. It was in force for 38 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2013, 9:54 AM HST (19:54 UTC)
- Expired
- Feb 27, 2013, 11:52 PM HST
- In force
- 38 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The radar
The South Shore radar (PHWA), 57 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 7.9 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 127 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 891 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
108 WWHW70 PHFO 261954 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 954 AM HST TUE FEB 26 2013 ...STRONG GUSTY TRADE WINDS EXPECTED FOR PORTIONS OF MAUI COUNTY AND THE BIG ISLAND... .STRENGTHENING HIGH PRESSURE NORTH OF THE ISLANDS WILL RESULT IN STRONG GUSTY TRADE WINDS FOR PORTIONS OF MAUI AND THE BIG ISLAND. THE STRONGEST WINDS WILL OCCUR ACROSS RIDGE TOPS AND DOWNWIND OF TERRAIN. HIZ028-270900- /O.UPG.PHFO.WI.Y.0014.000000T0000Z-130228T0400Z/ /O.NEW.PHFO.HW.W.0003.130226T1954Z-130228T0400Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 954 AM HST TUE FEB 26 2013 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM HST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM HST WEDNESDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. * WINDS...25 TO 40 MPH TODAY...INCREASING TO 30 TO 50 MPH WITH GUSTS OVER 60 MPH TONIGHT. * TIMING...THROUGH WEDNESDAY. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING HAZARDOUS... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS WINDS OF AT LEAST 40 MPH...OR GUSTS OF 60 MPH OR HIGHER...ARE EXPECTED. TRAVEL TO THE SUMMITS SHOULD BE DELAYED UNTIL WINDS SUBSIDE. && $$ HIZ014>016-019-022-024>027-270900- /O.CON.PHFO.WI.Y.0014.000000T0000Z-130228T0400Z/ LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-MAUI CENTRAL VALLEY- HALEAKALA SUMMIT-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST- KOHALA-BIG ISLAND INTERIOR- INCLUDING THE CITIES OF...MANELE...LANAI CITY...KAHULUI... HALEAKALA NATIONAL PARK ABOVE 6000 FEET...SOUTH POINT...PAHALA... HILO...VOLCANO...HONOKAA...KAMUELA...WAIKOLOA...BRADSHAW FIELD... SADDLE ROAD ABOVE 5000 FEET 954 AM HST TUE FEB 26 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY. * WINDS...NORTHEAST 20 TO 35 MPH WITH GUSTS TO 50 MPH IN AREAS OVER AND NEAR MOUNTAINS AND EXPOSED AREAS. * TIMING...THROUGH WEDNESDAY. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES... CAUSE LOCALIZED POWER OUTAGES...AND MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$
4 follow-up statements
327 WWHW70 PHFO 270134 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 334 PM HST TUE FEB 26 2013 ...STRONG GUSTY TRADE WINDS EXPECTED FOR PORTIONS OF MAUI COUNTY AND THE BIG ISLAND... .STRONG HIGH PRESSURE NORTH OF THE ISLANDS WILL PRODUCE STRONG GUSTY TRADE WINDS FOR PORTIONS OF MAUI AND THE BIG ISLAND THROUGH WEDNESDAY AFTERNOON. THE STRONGEST WINDS WILL OCCUR ACROSS RIDGE TOPS AND DOWNWIND OF TERRAIN. HIZ028-271445- /O.CON.PHFO.HW.W.0003.000000T0000Z-130228T0400Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 334 PM HST TUE FEB 26 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY. * WINDS...30 TO 50 MPH WITH GUSTS OVER 60 MPH. * TIMING...THROUGH WEDNESDAY. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING HAZARDOUS... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS WINDS OF AT LEAST 40 MPH...OR GUSTS OF 60 MPH OR HIGHER...ARE EXPECTED. TRAVEL TO THE SUMMITS SHOULD BE DELAYED UNTIL WINDS SUBSIDE. && $$ HIZ014>016-019-022-024>027-271445- /O.CON.PHFO.WI.Y.0014.000000T0000Z-130228T0400Z/ LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-MAUI CENTRAL VALLEY- HALEAKALA SUMMIT-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST- KOHALA-BIG ISLAND INTERIOR- INCLUDING THE CITIES OF...MANELE...LANAI CITY...KAHULUI... HALEAKALA NATIONAL PARK ABOVE 6000 FEET...SOUTH POINT...PAHALA... HILO...VOLCANO...HONOKAA...KAMUELA...WAIKOLOA...BRADSHAW FIELD... SADDLE ROAD ABOVE 5000 FEET 334 PM HST TUE FEB 26 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY. * WINDS...EAST 20 TO 35 MPH WITH GUSTS TO 50 MPH OVER AND NEAR TERRAIN. * TIMING...THROUGH WEDNESDAY. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES... CAUSE LOCALIZED POWER OUTAGES...AND MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ WROE
982 WWHW70 PHFO 271337 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 337 AM HST WED FEB 27 2013 ...HIGH WIND WARNING FOR BIG ISLAND SUMMITS... ...WIND ADVISORY FOR PORTIONS OF THE BIG ISLAND AND MAUI COUNTY... .ROBUST HIGH PRESSURE NORTHEAST OF THE ISLANDS WILL PRODUCE STRONG AND GUSTY TRADE WINDS FOR PORTIONS OF MAUI AND THE BIG ISLAND THROUGH THIS AFTERNOON. THE STRONGEST WINDS WILL OCCUR ACROSS RIDGE TOPS AND DOWNWIND OF TERRAIN. WINDS ARE EXPECTED TO DIMINISH BY TONIGHT. HIZ028-280245- /O.CON.PHFO.HW.W.0003.000000T0000Z-130228T0400Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 337 AM HST WED FEB 27 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS...EAST 30 TO 50 MPH WITH GUSTS NEAR 65 MPH. * TIMING...THROUGH THIS AFTERNOON. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING HAZARDOUS... ESPECIALLY FOR HIGH PROFILE VEHICLES. THE ROAD TO THE SUMMIT OF MAUNA KEA IS CLOSED TO THE PUBLIC DUE TO THE HIGH WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS WINDS OF AT LEAST 40 MPH...OR GUSTS OF 60 MPH OR HIGHER...ARE EXPECTED. TRAVEL TO THE SUMMITS SHOULD BE DELAYED UNTIL WINDS SUBSIDE. && $$ HIZ014>016-019-022-024>027-280245- /O.CON.PHFO.WI.Y.0014.000000T0000Z-130228T0400Z/ LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-MAUI CENTRAL VALLEY- HALEAKALA SUMMIT-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST- KOHALA-BIG ISLAND INTERIOR- INCLUDING THE CITIES OF...MANELE...LANAI CITY...KAHULUI... HALEAKALA NATIONAL PARK ABOVE 6000 FEET...SOUTH POINT...PAHALA... HILO...VOLCANO...HONOKAA...KAMUELA...WAIKOLOA...BRADSHAW FIELD... SADDLE ROAD ABOVE 5000 FEET 337 AM HST WED FEB 27 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS...EAST 25 TO 35 MPH WITH LOCALIZED GUSTS OVER 50 MPH. * TIMING...THROUGH THIS AFTERNOON. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES... CAUSE LOCALIZED POWER OUTAGES...AND MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ BIRCHARD
650 WWHW70 PHFO 280136 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 336 PM HST WED FEB 27 2013 ...WINDY CONDITIONS TO PERSIST ACROSS THE HIGH ELEVATIONS OF THE BIG ISLAND AND MAUI THROUGH THIS EVENING... ...WIND ADVISORY CANCELLED FOR LOWER ELEVATIONS OF THE BIG ISLAND AND MAUI... HIZ014>016-019-024>027-280245- /O.CAN.PHFO.WI.Y.0014.000000T0000Z-130228T0400Z/ LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-MAUI CENTRAL VALLEY- SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA- BIG ISLAND INTERIOR- INCLUDING THE CITIES OF...MANELE...LANAI CITY...KAHULUI... SOUTH POINT...PAHALA...HILO...VOLCANO...HONOKAA...KAMUELA... WAIKOLOA...BRADSHAW FIELD...SADDLE ROAD ABOVE 5000 FEET 336 PM HST WED FEB 27 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. GUSTY WINDS HAVE DECREASED BELOW THE ADVISORY LEVEL ACROSS LOWER ELEVATIONS OF THE BIG ISLAND AND MAUI COUNTY. $$ HIZ028-281000- /O.EXT.PHFO.HW.W.0003.000000T0000Z-130228T1000Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 336 PM HST WED FEB 27 2013 ...HIGH WIND WARNING NOW IN EFFECT UNTIL MIDNIGHT HST TONIGHT... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL MIDNIGHT HST TONIGHT. * WINDS...EAST 30 TO 50 MPH WITH LOCALIZED GUSTS OVER 60 MPH ON THE BIG ISLAND SUMMITS. * TIMING...THROUGH MIDNIGHT. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING HAZARDOUS... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS WINDS OF AT LEAST 40 MPH...OR GUSTS OF 60 MPH OR HIGHER...ARE EXPECTED. TRAVEL TO THE SUMMITS SHOULD BE DELAYED UNTIL WINDS SUBSIDE. && $$ HIZ022-281000- /O.EXT.PHFO.WI.Y.0014.000000T0000Z-130228T1000Z/ HALEAKALA SUMMIT- INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET 336 PM HST WED FEB 27 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT HST TONIGHT... THE WIND ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT HST TONIGHT. * WINDS...EAST 25 TO 35 MPH OVER HALEAKALA SUMMIT. * TIMING...THROUGH MIDNIGHT. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ WROE
327 WWHW70 PHFO 280952 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1152 PM HST WED FEB 27 2013 ...HIGH WIND WARNING CANCELLED FOR BIG ISLAND SUMMITS... ...WIND ADVISORY CANCELLED FOR HALEAKALA SUMMIT... ...WIND ADVISORY NOW IN EFFECT FOR BIG ISLAND SUMMITS UNTIL 6 AM THURSDAY... .STRONG WINDS OVER THE SUMMITS CONTINUE TO GRADUALLY DIMINISH... AND WILL CONTINUE TO DO SO THROUGH THURSDAY. A NEW HIGH BUILDING NORTH OF THE ISLANDS ON FRIDAY IS EXPECTED TO BRING ANOTHER INCREASE IN WIND SPEEDS OVER HALEAKALA SUMMIT...POSSIBLY REACHING ADVISORY LEVELS AGAIN. HIZ028-281600- /O.CAN.PHFO.HW.W.0003.000000T0000Z-130228T1000Z/ /O.NEW.PHFO.WI.Y.0015.130228T0952Z-130228T1600Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 1152 PM HST WED FEB 27 2013 ...WIND ADVISORY IN EFFECT UNTIL 6 AM HST THURSDAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST THURSDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. * WINDS...NORTHEAST TO EAST 25 TO 35 MPH WITH GUSTS TO 50 MPH...AND GRADUALLY DIMINISHING. * TIMING...THROUGH TONIGHT. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING HAZARDOUS... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ HIZ022-281100- /O.CAN.PHFO.WI.Y.0014.000000T0000Z-130228T1000Z/ HALEAKALA SUMMIT- INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET 1152 PM HST WED FEB 27 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. ALTHOUGH TRADE WINDS OVER THE HALEAKALA SUMMIT WILL REMAIN BREEZY... SPEEDS WILL BE BELOW ADVISORY LEVELS. $$ BIRCHARD
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this high wind warning went out at Feb 26, 3:41 AM HST, 6 hours 13 minutes earlier.
Area forecast discussion, Feb 26, 3:41 AM HST, 6 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 341 AM HST TUE FEB 26 2013 .SYNOPSIS... WINDY WEATHER WILL CONTINUE THIS WEEK WITH LIMITED RAINFALL FOCUSED OVER WINDWARD AREAS. STRONG TRADES WILL PUSH SOME BRIEF SHOWERS OVER LEEWARD LOCATIONS OF THE SMALLER ISLANDS. RAINFALL WILL INCREASE A NOTCH FRIDAY NIGHT AND OVER THE WEEKEND. && .DISCUSSION... WINDWARD SHOWERS WILL DWINDLE TODAY AS THE LOWER ATMOSPHERE DRIES CONSIDERABLY. SATELLITE DERIVED PRECIPITABLE WATER ESTIMATES SHOW PW VALUES DROPPING BY 0.25 INCHES JUST UPSTREAM OF THE STATE FROM THE CURRENT VALUE OF 1.0 INCHES. THIS DRY AIRMASS WILL BRING BELOW AVERAGE RAINFALL TO THE ISLANDS INTO FRIDAY. EVEN WITH LIMITED MOISTURE...WINDWARD AREAS WILL STILL SEE SOME SHOWER ACTIVITY THROUGH THE WEEK. THE DRYING TREND WILL BE AIDED BY AN UPPER RIDGE BRINGING A STABLE ATMOSPHERE IN FROM THE WEST. THE OVERNIGHT SOUNDINGS SHOW CONTINUED WARMING AND DRYING ALOFT WITH MOISTURE LEVELS DROPPING FROM 13 THOUSAND FEET TO 8 THOUSAND FEET ON THE HILO SOUNDING. THE STABLE AIRMASS WILL CONTINUE PUSHING EASTWARD OVER THE STATE TODAY. WIND SPEEDS WILL INCREASE THIS MORNING AS THE ATMOSPHERE CONTINUES TO STABILIZE. THE RIDGE WILL PROVIDE SINKING MOTION ALOFT WHICH IN TURN WILL ENHANCE THE STRONG INVERSION OVER THE STATE AND REMAIN THROUGH THE WEEK. THE INVERSION WILL SQUEEZE THE BOUNDARY LAYER AND ACCELERATE WINDS THROUGH THE ISLAND TERRAIN. GALE FORCE WINDS ARE EXPECTED OVER THE WINDIER COASTAL WATERS TODAY AND WEDNESDAY...AND A WIND ADVISORY IS IN EFFECT FOR THE EXPOSED AREAS OF THE BIG ISLAND AND MAUI COUNTY. FOR THE BIG ISLAND SUMMITS...THE WINDS ARE EXPECTED TO STRENGTHEN TODAY AS THE PRESSURE GRADIENT ALOFT TIGHTENS BETWEEN A MID-LEVEL LOW EXITING EASTWARD...AND A MID-LEVEL HIGH WANDERING IN FROM THE WEST. A WIND ADVISORY HAS REPLACED THE HIGH WIND WATCH WITH GUIDANCE BACKING OFF FROM THE PREVIOUSLY PREDICTED WARNING LEVEL WINDS. SOME INSTABILITY COULD RETURN OVER THE WEEKEND AS AN UPPER TROUGH TRIES TO DIG OVER THE ISLANDS FROM THE NORTH. MOISTURE LEVELS REMAIN LOW...SO ONLY A MODEST INCREASE IN SHOWERS IS EXPECTED. && .AVIATION... AIRMET TANGO CONTINUES DUE TO STRONG TRADE WINDS...WHICH WILL PERSIST FOR THE NEXT COUPLE OF DAYS. THIS AIRMET COVERS LOW LEVEL TURBULENCE SW THROUGH W OF ALL THE MOUNTAINS...ALONG WITH SUSTAINED SURFACE WINDS OF 30 KTS AROUND THE BIG ISLAND. SURFACE WINDS ARE EXPECTED TO INCREASE AROUND OTHER PARTS OF THE STATE TODAY...SO MAY NEED TO EXPAND THE SURFACE WIND COMPONENT OF THE AIRMET AFTER DAY BREAK. EXPECT VFR TO BE THE PREVAILING CONDITIONS WITH TEMPO MVFR CIG/VIS EXPECTED PRIMARILY OVER THE WINDWARD SLOPES DUE TO CLOUDS AND SHOWERS. && .MARINE... WITH THE TRADE WINDS INCREASING...THE HIGH SURF ADVISORY WILL REMAIN FOR EAST FACING SHORES MOST OF THE WEEK. GALE FORCE WINDS EXPECTED IN THE WINDIER AREAS AROUND MAUI COUNTY AND THE BIG ISLAND TODAY AND LASTING THROUGH WEDNESDAY...WITH SMALL CRAFT ADVISORIES IN OTHER AREAS. THE FORERUNNERS FOR THE NEXT NW SWELL LOOKS TO ARRIVE WEDNESDAY NIGHT...WITH LOW-END ADVISORY-LEVEL SURF EXPECTED THURSDAY INTO SATURDAY. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY UNTIL 6 PM HST WEDNESDAY FOR KAUAI WINDWARD- OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD-MAUI WINDWARD WEST-WINDWARD HALEAKALA-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST. WIND ADVISORY UNTIL 6 PM HST WEDNESDAY FOR LANAI-KAHOOLAWE-MAUI CENTRAL VALLEY-HALEAKALA SUMMIT-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA-BIG ISLAND INTERIOR-BIG ISLAND SUMMITS. GALE WARNING UNTIL 6 PM HST WEDNESDAY FOR MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS. SMALL CRAFT ADVISORY UNTIL 6 PM HST WEDNESDAY FOR KAUAI WINDWARD WATERS-OAHU LEEWARD WATERS-MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS-KAUAI NORTHWEST WATERS-KAUAI LEEWARD WATERS-KAUAI CHANNEL-OAHU WINDWARD WATERS-KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS. && MORRISON
Nearby
High Wind Warnings in Hawaii, 2013Every high wind warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.